Alert archive / Texas / Flash Flood Warnings in 1997
Flash Flood Warning 33, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 8, 1997, 12:42 PM CDT for Brown County, Callahan County, Coleman County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 1997, 12:42 PM CDT (17:42 UTC)
- Expired
- Jun 8, 1997, 4:45 PM CDT
- In force
- 4 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
Counties Brown County, TX, Callahan County, TX, Coleman County, TX
The radar
The Dyess AFB radar (KDYX), 66 km from the middle of the area, began a volume at 17:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 5.7 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 981 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSJT 081742 FFWSJT TXC049-059-083-082145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 1242 PM CDT SUN JUN 8 1997 THE NATIONAL WEATHER SERVICE IN SAN ANGELO TX HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 445 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHWESTERN TEXAS ...BROWN COUNTY ...SOUTHERN CALLAHAN COUNTY ...COLEMAN COUNTY AT 1235 PM CDT... A LINE OF INTENSE THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL EXTENDED FROM CLYDE THROUGH GOULDBUSK. THESE THUNDERSTORMS WILL MOVE THROUGH MUCH OF CALLAHAN... COLEMAN... AND BROWN COUNTIES THIS AFTERNOON PRODUCING 1 TO 2 INCHES OF RAINFALL IN LESS THAN AN HOUR FROM SOUTHERN CALLAHAN COUNTY AND MOST OF COLEMAN AND BROWN COUNTIES. WITH THE RECENT HEAVY RAINS... THE SOIL IS SATURATED AND ANY RAINFALL THAT OCCURS IS LIKELY TO RUNOFF. FLASH FLOODING MAY THUS OCCUR QUICKLY. PEOPLE IN SOUTHERN CALLAHAN COUNTY AND ALL OF COLEMAN AND BROWN COUNTIES SHOULD MOVE TO HIGHER GROUND AND BE ALERT TO FLASH FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTzS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. 12
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 10:30 AM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jun 8, 10:30 AM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1029 AM CDT SUN JUN 8 1997 BOW ECHO STORMS WILL WARRANT MENTION OF SEVERE IN BOTH LOCALS. WITH LOW FFG VALUES FROM PREVIOUS RAINS...WILL REQUEST FFA FOR FTW ZONES. WILL UP POPS TO LIKELY. WITH SATELLITE IMAGERY INDICATING CLEARING SKIES BEHIND DEVELOPING MCS OVER THE AREA...WILL LOWER HIGHS ONLY SLIGHTLY AT SJT AND A COUPLE CATEGORIES AT ABI. WILL MAKE SLIGHT MODIFICATIONS TO WINZD DIRECTION. WILL UPDATE THUNDERSTORM OUTLOOK SHORTLY TO ACCOMODATE LATEST SWODY1 UPDATE. MO
In the hours before
Special weather statement, Jun 8, 10:57 AM CDT, 1 hour 45 minutes before
TXZ049-053-054-064>066-071>073-076>078-113-114-127-128-139-140- 154-155-168>170-090955- WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 1057 AM CDT SUN JUN 8 1997 ...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS WEST OF A COLORADO CITY TO SAN ANGELO TO SONORA LINE... ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF WEST CENTRAL TEXAS... A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL AFFECT MUCH OF WEST CENTRAL TEXAS TODAY...CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND POSSIBLY TORNADOES. IN ADDITION...HEAVY RAINFALL RATES IN EXCESS OF 2 INCHES PER HOUR WILL LIKELY CAUSE LOCALLIZED FLOODING. THE THREAT OF FLOODING WILL BE GREATEST EAST OF A STAMFORD TO SWEETWATER TO BALLINGER TO BRADY LINE WHERE PREVIOUS RAINS HAVE LEFT THE GROUND NEARLY SATURATED. ANOTHER ROUND OF THUNDERSTORMS CAN BE EXPECTED TO DEVELOP OVER THE WESTERN HALF OF WEST CENTRAL TEXAS LATE THIS AFTERNOON AND THIS EVENING AS SUNSHINE IS EXPECTED TO RETURN OVER THIS AREA DURING THE AFTERNOON. SPOTTER ACTIVATION WILL LIKELY BE NEEDED. FOR THE SOUTHWEST TEXAS AND NEW MEXICO OUTLOOK SEE PRODUCT LBBSPSMAF. FOR THE SOUTH PLAINS... THE WESTERN PARTS OF NORTH TEXAS... NORTH CENTRAL TEXAS... AND SOUTH CENTRAL TEXAS OUTLOOKS SEE PRODUCTS LBBSPSLBB... OKCSPSOKC... FTWSPSFTW... AND SATSPSSAT. 15
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 10:01 AM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 49 min |
| Jun 8, 10:14 AM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 61 min |
| Jun 8, 10:29 AM CDT | Tornado Warning | SJT | Tom Green | 66 min |
| Jun 8, 10:43 AM CDT | Severe Thunderstorm Warning | SJT | Coke | 62 min |
| Jun 8, 11:01 AM CDT | Flash Flood Warning | SJT | Tom Green | 94 min |
| Jun 8, 11:09 AM CDT | Flash Flood Warning | SJT | Nolan, Taylor | 4 hr |
| Jun 8, 2:12 PM CDT | Flash Flood Warning | SJT | Taylor | 6 hr |
| Jun 8, 3:23 PM CDT | Flash Flood Warning | SJT | Nolan | 4 hr |
| Jun 8, 4:04 PM CDT | Flash Flood Warning | SJT | Fisher, Mitchell | 3 hr |
| Jun 8, 4:04 PM CDT | Flash Flood Warning | SJT | Sterling | 3 hr |
| Jun 8, 5:24 PM CDT | Severe Thunderstorm Warning | SJT | Irion | 76 min |
| Jun 8, 6:20 PM CDT | Flash Flood Warning | SJT | Irion, Tom Green | 3 hr |
| Jun 8, 6:39 PM CDT | Tornado Warning | SJT | Schleicher | 66 min |
Nearby
Flash Flood Warnings in Texas, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.